South Dakota, 2015

Damaging Winds in South Dakota, June 14, 2015

June 14, 2015 · NWS UNR · 4 events in 2 counties and zones

Overnight thunderstorms produced strong wind gusts over portions of northwestern South Dakota.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS UNR wrote it up.

Overnight thunderstorms produced strong wind gusts over portions of northwestern South Dakota.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Rapid City, SD wrote its last area forecast discussion before the first event at Jun 13, 10:26 PM MST, 3 hours 34 minutes earlier.

Area forecast discussion, Jun 13, 10:26 PM MST, 3 hours 34 minutes before
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY
NATIONAL WEATHER SERVICE RAPID CITY SD
1126 PM MDT SAT JUN 13 2015

.SHORT TERM...THIS EVENING THROUGH SUNDAY NIGHT
ISSUED AT 231 PM MDT SAT JUN 13 2015

UPPER LEVEL ANALYSIS HAS LONGWAVE TROF ACROSS THE WESTERN AND
CENTRAL CONUS WITH SHORTWAVE ENERGY EMBEDDED IN THE CYCLONIC FLOW.
ACROSS THE NORTHERN PLAINS...WEST TO SOUTHWEST FLOW IS PRESENT
WITH PARTLY CLOUDY SKIES. A FEW SHOWERS/WEAK STORMS HAVE DEVELOPED
OFF THE HIGHER TERRAIN OF THE BLACK HILLS THIS AFTERNOON. AT THE
SURFACE...A WEAK COLD FRONT BISECTS THE FORECAST AREA...WITH
SOUTHERLY WINDS AHEAD OF IT...AND NORTHERLY WINDS BEHIND IT.
TEMPERATURES RANGE FROM AROUND 70 IN GILLETTE...TO THE MID 80S
ACROSS SOUTH CENTRAL SOUTH DAKOTA.

UNSETTLED WEATHER WILL CONTINUE THIS WEEKEND AS ZONAL FLOW BRINGS
A SERIES OF WEAK DISTURBANCES ACROSS THE REGION. SHOWERS AND
STORMS LOOK TO CONTINUE THROUGH MUCH OF THE COMING WEEK AS THE
UNSETTLED WEATHER PATTERN CONTINUES.

FOR TONIGHT...SURFACE COLD FRONT WILL STALL OUT ACROSS THE SOUTH
DAKOTA PLAINS THIS EVENING. INSTABILITY LATE THIS AFTERNOON INTO
TONIGHT WILL BE GREATEST FROM THE BLACK HILLS EASTWARD...WHERE
SBCAPE VALUES OF 1000 TO AROUND 2000 J/KG ARE EXPECTED. SHEAR WILL
BE MOST FAVORABLE NEAR THE FRONT FOR ISOLATED STRONG
THUNDERSTORMS. THE BETTER CHANCES FOR PCPN WILL LIKELY SHIFT
FURTHER NORTH OVERNIGHT INTO EARLY SUNDAY AS WEAK ENERGY ALOFT IS
PROGGED TO SLIDE ACROSS SOUTHERN MT INTO NORTHERN SD AND ND.

ON SUNDAY...THE SURFACE COLD FRONT SHOULD SHIFT SLOWLY EAST OVER
SOUTH CENTRAL SD INTO WESTERN NEB...WITH THE BETTER CHANCES FOR
SHOWERS AND STORMS GRADUALLY SHIFTING TO SOUTHERN PORTIONS OF THE
CWA IN THE AFTERNOON AND EVENING AS WEAK SHORTWAVE ENERGY
INTERACTS WITH THE BOUNDARY. THE BETTER CHANCES FOR ISOLATED
STRONGER STORMS WILL BE NEAR THE FRONT OVER SOUTH CENTRAL SD
SUNDAY AFTERNOON. THE FRONT WILL EVENTUALLY MOVE SOUTH AND EAST OF
THE AREA SUNDAY NIGHT...WITH SHOWERS AND STORMS ENDING OVERNIGHT
OVER SOUTHERN PORTIONS OF THE CWA.

.LONG TERM...MONDAY THROUGH SATURDAY
ISSUED AT 231 PM MDT SAT JUN 13 2015

MODELS CONTINUE TO SHOW MEAN ZONAL FLOW ACROSS THE NORTHERN
PLAINS ON MONDAY AND TUESDAY. AN UPPER RIDGE DEVELOPS OVER THE
NORTHWESTERN CONUS ON WEDNESDAY WITH THE RIDGE SHIFTING EASTWARD
ACROSS THE NORTHERN PLAINS ON THURSDAY. ZONAL FLOW RETURNS ON
FRIDAY AND SATURDAY. AT THE SURFACE...HIGH PRESSURE WILL BE
LOCATED OVER THE DAKOTAS ON MONDAY WITH SOUTHERLY RETURN FLOW OVER
THE WESTERN PART OF THE FORECAST AREA. A WEAK UPPER SHORTWAVE WILL
CREATE A CHANCE OF SHOWERS AND THUNDERSTORMS ON MONDAY AND MONDAY
NIGHT. A STRONGER WAVE WILL PASS ON TUESDAY WITH WELL-DEFINED
RETURN FLOW AND GOOD 850-700MB THETA-E ADVECTION. THIS SHOULD BE
THE BEST CHANCE OF WIDESPREAD PRECIPITATION IN THE LONG TERM WITH
HEAVY RAIN POSSIBLE OVER PARTS OF WESTERN SD. THERE IS THEN A
CHANCE OF SHOWERS AND THUNDERSTORMS OVER VARIOUS PARTS OF THE
FORECAST AREA EACH DAY FROM WEDNESDAY INTO SATURDAY. TEMPERATURES
WILL BE NEAR AVERAGE.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SUNDAY NIGHT)
ISSUED AT 1120 PM MDT SAT JUN 13 2015

SHRA/TSRA WILL CONTINUE TO MOVE ACROSS NORTHEASTERN
WYOMING/WESTERN SOUTH DAKOTA OVERNIGHT...THEN INTO CENTRAL SOUTH
DAKOTA SUNDAY MORNING. MVFR CIGS/IFR VSBY WITH THE TSRA. AREA OF
MVFR/IFR CIGS WILL DEVELOP IN THE WAKE OF THE SHRA/TSRA
OVERNIGHT...AND WILL AFFECT THE KGCC AND KRAP TERMINALS. LOCAL
LIFR CONDITIONS POSSIBLE FOR THE BLACK HILLS. CIGS WILL BE SLOW TO
IMPROVE SUNDAY MORNING...WITH MVFR CIGS LINGERING INTO EARLY
SUNDAY AFTERNOON. ADDITIONAL SHRA/TSRA POSSIBLE DURING THE DAY
SUNDAY.

&&

.UNR WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
WY...NONE.
&&

SHORT TERM...15
LONG TERM...10
AVIATION...7
Hazardous weather outlook, Jun 13, 5:46 AM MST, 20 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RAPID CITY SD
646 AM MDT SAT JUN 13 2015

SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058-
071-141300-
HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS-ZIEBACH-
NORTHERN BLACK HILLS-NORTHERN FOOT HILLS-RAPID CITY-
SOUTHERN FOOT HILLS-CENTRAL BLACK HILLS-SOUTHERN BLACK HILLS-
CUSTER CO PLAINS-PENNINGTON CO PLAINS-HAAKON-FALL RIVER-SHANNON-
JACKSON-BENNETT-MELLETTE-TODD-TRIPP-STURGIS/PIEDMONT FOOT HILLS-
SOUTHERN MEADE CO PLAINS-HERMOSA FOOT HILLS-NORTHERN CAMPBELL-
SOUTHERN CAMPBELL-WESTERN CROOK-WYOMING BLACK HILLS-WESTON-
NORTHEASTERN CROOK-
646 AM MDT SAT JUN 13 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND
NORTHEASTERN WYOMING.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS ACROSS MUCH OF THE AREA THIS
AFTERNOON AND TONIGHT AS A COLD FRONT SLOWLY CROSSES THE AREA. ISOLATED
STRONG TO MARGINALLY SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON
INTO EARLY THIS EVENING...MAINLY ACROSS THE BLACK HILLS AREA AND
THE WESTERN SOUTH DAKOTA PLAINS. HAIL AND GUSTY WINDS CAN BE
EXPECTED WITH ANY STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

DAILY CHANCES FOR THUNDERSTORMS ARE EXPECTED FROM SUNDAY THROUGH
MUCH OF NEXT WEEK. ISOLATED STRONG TO MARGINALLY SEVERE STORMS ARE
POSSIBLE ON SUNDAY ACROSS PORTIONS OF SOUTHWEST INTO SOUTH
CENTRAL SOUTH DAKOTA DURING THE AFTERNOON AND EARLY EVENING.
SHOWERS AND THUNDERSTORMS WITH HEAVY RAINFALL ARE POSSIBLE MONDAY
NIGHT INTO TUESDAY AS A STRONGER UPPER LEVEL SYSTEM CROSSES THE
REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...
OR CHECK OUR WEB SITE AT WEATHER.GOV/RAPIDCITY

In the hours before

Special weather statement, Jun 14, 12:14 AM MST, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RAPID CITY SD
114 AM MDT SUN JUN 14 2015

SDZ012-024-025-WYZ057-071-140800-
NORTHERN FOOT HILLS SD-BUTTE SD-NORTHERN BLACK HILLS SD-
WYOMING BLACK HILLS WY-NORTHEASTERN CROOK WY-
114 AM MDT SUN JUN 14 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LAWRENCE...WESTERN
BUTTE AND NORTHEASTERN CROOK COUNTIES UNTIL 200 AM MDT...

AT 113 AM MDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES EAST OF ALZADA TO 7
MILES NORTHEAST OF SUNDANCE...AND MOVING EAST AT 30 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
SPEARFISH...BELLE FOURCHE...SAINT ONGE...COLONY...BEULAH...
FRUITDALE...ALADDIN...BELLE FOURCHE RESERVOIR AND NORTHEASTERN
SPEARFISH CANYON.

THIS INCLUDES...
 INTERSTATE 90 IN SOUTH DAKOTA BETWEEN MILE MARKERS 1 AND 20.
 INTERSTATE 90 IN WYOMING BETWEEN MILE MARKERS 194 AND 207.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4511 10368 4446 10369 4445 10433 4500 10437
      4501 10404 4508 10403
TIME...MOT...LOC 0713Z 264DEG 25KT 4499 10428 4449 10427

CARSTENS
Special weather statement, Jun 14, 12:46 AM MST, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RAPID CITY SD
146 AM MDT SUN JUN 14 2015

WYZ057-058-140815-
WYOMING BLACK HILLS WY-WESTON WY-
146 AM MDT SUN JUN 14 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WESTON COUNTY UNTIL
215 AM MDT...

AT 145 AM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
OSAGE...OR 18 MILES WEST OF NEWCASTLE...MOVING NORTHEAST AT 35 MPH.

NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
OSAGE AND FOUR CORNERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4383 10453 4397 10470 4418 10445 4409 10405
      4408 10406
TIME...MOT...LOC 0745Z 228DEG 31KT 4395 10454

CARSTENS
Special weather statement, Jun 14, 12:56 AM MST, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RAPID CITY SD
156 AM MDT SUN JUN 14 2015

SDZ012-024-025-072-073-140845-
NORTHERN FOOT HILLS SD-BUTTE SD-NORTHERN BLACK HILLS SD-
SOUTHERN MEADE CO PLAINS SD-STURGIS/PIEDMONT FOOT HILLS SD-
156 AM MDT SUN JUN 14 2015

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LAWRENCE...WEST CENTRAL
MEADE AND BUTTE COUNTIES UNTIL 245 AM MDT...

AT 156 AM MDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 14 MILES SOUTHWEST OF REDIG
TO NEAR BELLE FOURCHE RESERVOIR TO SPEARFISH CANYON...AND MOVING
NORTHEAST AT 40 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
SPEARFISH...STURGIS...EASTERN BELLE FOURCHE...LEAD...DEADWOOD...
WHITEWOOD...NEWELL...NISLAND...SAINT ONGE...VALE...CENTRAL CITY...
FRUITDALE...CASTLE ROCK...TILFORD...GALENA...HOOVER...CHEYENNE
CROSSING...SPEARFISH CANYON...BEAR BUTTE STATE PARK AND BELLE FOURCHE
RESERVOIR.

THIS INCLUDES INTERSTATE 90 IN SOUTH DAKOTA BETWEEN MILE MARKERS 8
AND 40.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4521 10305 4507 10302 4430 10333 4429 10401
      4476 10381 4521 10381
TIME...MOT...LOC 0756Z 240DEG 35KT 4512 10375 4479 10375 4439 10391

CARSTENS
Special weather statement, Jun 14, 1:19 AM MST, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RAPID CITY SD
219 AM MDT SUN JUN 14 2015

SDZ024-028-140900-
NORTHERN BLACK HILLS SD-CENTRAL BLACK HILLS SD-
219 AM MDT SUN JUN 14 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LAWRENCE AND WEST
CENTRAL PENNINGTON COUNTIES UNTIL 300 AM MDT...

AT 219 AM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
DEERFIELD...OR 17 MILES NORTHEAST OF NEWCASTLE...MOVING EAST AT 30
MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SILVER CITY...ROCHFORD...MOON...MYSTIC...DEERFIELD...PACTOLA
RESERVOIR...DEERFIELD RESERVOIR...AND SHERIDAN LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4394 10404 4415 10405 4424 10354 4398 10344
TIME...MOT...LOC 0819Z 254DEG 26KT 4405 10397

CARSTENS
Special weather statement, Jun 14, 1:21 AM MST, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RAPID CITY SD
221 AM MDT SUN JUN 14 2015

WYZ057-058-140900-
WYOMING BLACK HILLS WY-WESTON WY-
221 AM MDT SUN JUN 14 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WESTON COUNTY UNTIL
300 AM MDT...

AT 221 AM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
OSAGE...OR 19 MILES NORTHWEST OF NEWCASTLE...MOVING EAST AT 30 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
OSAGE...FOUR CORNERS AND BUCKHORN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4387 10461 4404 10468 4417 10406 4388 10405
TIME...MOT...LOC 0821Z 253DEG 26KT 4398 10455

CARSTENS
Special weather statement, Jun 14, 1:54 AM MST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RAPID CITY SD
254 AM MDT SUN JUN 14 2015

SDZ002-012>014-031-073-141000-
PENNINGTON CO PLAINS SD-BUTTE SD-ZIEBACH SD-
NORTHERN MEADE CO PLAINS SD-SOUTHERN MEADE CO PLAINS SD-PERKINS SD-
254 AM MDT SUN JUN 14 2015

...SIGNIFICANT WEATHER ADVISORY FOR PERKINS...MEADE...NORTHEASTERN
PENNINGTON...SOUTHEASTERN BUTTE AND NORTHWESTERN ZIEBACH COUNTIES
UNTIL 400 AM MDT...

AT 254 AM MDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES NORTH OF NORTH
LEMMON TO 8 MILES EAST OF ZEONA TO 13 MILES SOUTHEAST OF BEAR BUTTE
STATE PARK...AND MOVING EAST AT 45 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
LEMMON...FAITH...UNION CENTER...BISON...PLAINVIEW...ENNING...
MEADOW...CHANCE...ELM SPRINGS...WHITE OWL...RED OWL...SHADEHILL...
MAURINE...DATE...HEREFORD...MUD BUTTE...USTA...STONEVILLE...MARCUS
AND FAIRPOINT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4547 10200 4547 10155 4414 10235 4412 10240
      4432 10324 4437 10329 4594 10233 4595 10201
TIME...MOT...LOC 0854Z 281DEG 40KT 4611 10214 4515 10275 4440 10319

HELGESON

The radar

The Rapid City radar (KUDX), 99 km away, was scanning. The volume nearest the first event began at 08:57 UTC.

Open the radar archive at this moment

Event by event

4 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Meade

When
June 14, 2:00 AM MST
Where
Meade County, 1 mi NE of Mud Butte
Measured
56 kt (64 mph) measured gust
Reported by
Department of Highways
Coordinates
45.010, -102.865

Thunderstorm Wind, Meade

When
June 14, 2:49 AM MST to 2:56 AM MST
Where
Meade County, (D07)faith Arpt
Measured
55 kt (63 mph) measured gust
Reported by
ASOS
Coordinates
45.030, -102.020

Thunderstorm Wind, Ziebach

When
June 14, 3:20 AM MST
Where
Ziebach County, 2 mi SW of Bridger
Measured
56 kt (64 mph) measured gust
Reported by
Department of Highways
Coordinates
44.529, -101.929

Thunderstorm Wind, Ziebach

When
June 14, 4:00 AM MST
Where
Ziebach County, Dupree
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
45.050, -101.600

Wind gusts were estimated at 60 mph.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in South Dakota in 2015Every state in 2015This day in weather historyWarnings in South Dakota, June 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 576315, 576317, 576318, 576319.